Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
49 Posts
Discussion Starter · #1 ·
Have any of you had any trouble with generic anti-diarrhea medicine? I figured it would be the same as Immodium. Well, I took it before going out tonight....well, as you can tell...we are home early. I spent about an hour in the bathroom with "d". I was wondering if it could be the medicine. Input appreciated.
 

·
Registered
Joined
·
41 Posts
Hey socrmom...you have to be very careful cause it may have lactose in it which may have caused the problem. immodium is now lactose free and thats why i can take it but i tried something that had lactose in it and the effect was horrific
 

·
Registered
Joined
·
1,208 Posts
It makes me wonder why they would put lactose in an anti diarrheal? Socrmom, Sometimes, even taking Imodium I still would get D while I was out.Just wondering, Did you eat or drink anything while you were out that could have set it off?Hope you are feeling better.Brett
 

·
Registered
Joined
·
157 Posts
Yeah, immodium doesn't always work 100% for me. But also, how long before going out did you take it? It usually takes about 2 hours to start working in my body. That may have had some affect on you.
 

·
Registered
Joined
·
49 Posts
Discussion Starter · #6 ·
Thanks for the info. I did take it about an hour before leaving the house. I was about another hour before I ate. I didn't get a chance to eat much before I had to run to the bathroom. The bottle doesn't say anything about lactose, but it was very cheap at a dollar store.
 

·
Registered
Joined
·
7 Posts
I've been using immodium since it was by prescription only. My experience with it is take it a couple hours before I need it, and whatever I do AVOID ALL FOOD for the day until I'm home and safe to explode again. Only sips of water while I'm out. Otherwise, BIG trouble arrives way too soon, shortly after eating. Good luck to ya!
 

·
Registered
Joined
·
1,208 Posts
Chuck, you just descibed the past 18 years of my life!! I broke the cycle over a month ago, refuse to ever take it again! I counted at least 31,000 little green pills just since this time period. Imodium does have side effects if they are taken long term like we have. severe cramping, pain, toxicity. We tend to get stuck in this cycle of starve all day, eat,get D, sleep, and do it all over again tomorrow, and are too afraid to try anything different. Do you have any of these symptoms mentioned above?
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top